Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 74, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 22, 2017, 4:07 PM EDT. It took effect at May 22, 2017, 7:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2017, 4:07 PM EDT (20:07 UTC)
- In effect from
- May 22, 2017, 7:00 PM EDT
- Expired
- May 23, 2017, 4:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
136 WHUS71 KBOX 222007 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EDT MON MAY 22 2017 ANZ235-237-256-230415- /O.CAN.KBOX.SC.Y.0073.000000T0000Z-170523T0800Z/ /O.NEW.KBOX.SC.Y.0074.170522T2300Z-170523T0800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 407 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-230415- /O.EXT.KBOX.SC.Y.0073.170522T2300Z-170523T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 407 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-230415- /O.EXT.KBOX.SC.Y.0073.170522T2300Z-170523T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 407 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-230415- /O.EXT.KBOX.SC.Y.0073.170523T0000Z-170523T1200Z/ CAPE COD BAY-NANTUCKET SOUND- 407 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-230415- /O.CON.KBOX.SC.Y.0073.170523T0000Z-170523T0800Z/ VINEYARD SOUND-BUZZARDS BAY- 407 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
084 WHUS71 KBOX 230305 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1105 PM EDT MON MAY 22 2017 ANZ235-237-256-230800- /O.CON.KBOX.SC.Y.0074.000000T0000Z-170523T0800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1105 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-231115- /O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1105 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-231115- /O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1105 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-231115- /O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T1200Z/ CAPE COD BAY-NANTUCKET SOUND- 1105 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-230800- /O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T0800Z/ VINEYARD SOUND-BUZZARDS BAY- 1105 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 22, 2:43 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 22, 2:43 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
243 PM EDT Mon May 22 2017
.SYNOPSIS...
Cooler today. Showers become more numerous this afternoon and
evening, especially across southeast MA and RI. Showers may
linger into Tuesday over and in the vicinity of the Cape and
Islands. To the northwest, mainly dry and seasonable weather is
expected Tuesday. A coastal wave of low pressure may bring a
period of rain to the south coast Tue night into early Wed.
However by Wed afternoon a brief drying trend develops behind
the departing wave along with pleasant temperatures. However the
risk of more rain returns Thu and Fri as low pressure
approaches. The holiday weekend begins with dry weather but
there could be a period of showers Sunday or Monday.
Temperatures look to be near seasonable through the period.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
230 pm update...
Showers associated with second short wave entering mainly into
northern CT, RI and southeast MA. Showers are expected to
continue to edge their way northeastward over the next several
hours. Bumped up max temps up to a couple of degrees in lower
CT Valley region, based on latest observed temps.
Early morning discussion follows...
==================================================================
Modest upper lvl shortwave linked to warm frontal movement,
increased PWATS around 1.25 inches and unorganized warm
advection is generating SHRA across the region this morning.
These will continue through about 8AM (12Z) until the wave moves
E of the region and allows for reinforced ridging and drying of
the lower lvls (which still have not completely recovered from
the low dwpts this past weekend).
Therefore, after this first round of wetting (although not
significant) rainfall, expecting a lull across the region
through the remainder of the morning hours as the synoptic
system reloads in favor of convection linked to the cold front
well S and a LLJ sliding up along S coastal locations by late
this afternoon and evening. Latest model runs support this,
showing much lower overall QPF totals, supported by a fairly dry
period in mesoscale model radar depictions through the day.
Therefore, have lowered POPs widespread until mid-late
afternoon, then raised them from SW-NE into the evening. In
fact, it now appears bulk of the rainfall will be focused across
SE MA/RI with lower totals further inland. This is along the
core of a modest LLJ around 30-40 kt which crosses the region
after 00Z. PWATs not overly impressive either, with highest
(1.5+) remaining well to our S, and more closely associated with
convection off the mid-Atlantic which is likely to usurp some of
the higher Gulf Moisture. Risk for TS is low, however noting
soundings supporting some modest conditional instability late
this evening/early overnight, so will continue a mention for an
isolated rumble of thunder.
Otherwise, although guidance shows upper lvl warm front lifting
across the region in advance of the weakened cold frontal
passage tonight, am concerned sfc warm front may struggle, as it
typically does through spring. Will be capping highs mainly in
the mid-upper 50s given that even with a break in showers, skies
should remain mostly cloudy through the day, with S to SE winds
carrying cooler onshore flow.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Tonight...
Banded precipitation becomes more closely focused on a weakening
cold frontal passage through the late evening and early
overnight hours. Highest theta-e plume, along with modest
conditional instability becomes focused along the Sly LLJ mainly
across SE MA and extreme SE RI. Will be focusing POPS there.
Also final QPF totals above 0.5 inches (including any rainfall
today) will be focused on this area as well as precip is likely
to end across the interior late this evening.
Therefore, expect gradual improvement thanks to reinforced
subsidence from NW-SE through the overnight hours such that
precip should be ending even over the islands between 10Z and
12Z tomorrow morning. Some clearing inland is likely as well.
The one fly in the ointment here, will be that as winds shift to
the W-NW through the column and the subsidence inversion
develops, there is still plenty of low-lvl trapped moisture
especially areas E of the Worcester hills. This should leave,
even as rainfall ends. Fog and low clouds in its wake. May even
need to watch for some patchy dense fog in areas as precip ends.
Temps will be tricky thanks to the risk for clearing in the far
NW interior. Some cooling there could allow temps to drop back
into the 40s while areas further E remain in the mid to upper
50s with the low lvl moisture remaining in tact.
Tue...
Continued improvement through the morning thanks to reinforced
high pres building in from the NW. Most locations should see at
least a bit of sunshine through the day. The one caveat will be
S coastal locations as cold front will be settling to the S and
a secondary shortwave suggests the development of a coastal wave
off the mid-Atlantic. At the very least, this will reinforce
cloudiness across the S, limiting the sunshine and warming.
However, worst case scenario if the wave is strong enough it
will bring another round of light-mod rainfall mainly across the
immediate S coast/Cape/Islands by late afternoon. Latest trends
suggest a lower risk for this, as ECMWF, which was the most
robust has backed down somewhat on its QPF across the land.
Something to watch over the next 24 hours or so as mesoscale
guidance better captures this feature.
Otherwise, a much nicer day as H85 temps should remain averaging
+9C through the day. Inland areas that see the most sun will see
highs in the low-mid 70s. Coastal areas will be cooler due to
sea breezes, but as mentioned above, the increased risk for
clouds will limit S coastal locations even more.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights...
* Dry and seasonable Wednesday Afternoon
* Showers likely Thu and Fri
* Holiday Weekend Likely begins Dry and Seasonable
Tuesday night...
Deterministic and ensemble guidance beginning to coverage on
next chance of rain Tue night into Wed morning across CT/RI and
southeast MA especially the immediate south coast and islands,
as next mid level wave approaches and spawns weak cyclogenesis
just south of New England. Remainder of the region especially
along and north of the MA pike likely remains dry. However these
small scale frontal waves can be tricky on the exact track of
its precip shield.
Wednesday...
Could be the pick of the week as any lingering rain early over
southeast MA scoots out to sea with good subsidence on backside of
departing wave. This should support at least partial sunshine during
the afternoon along with seasonable temps, mid 70s CT River Valley
to 60-65 across eastern MA coastline due to light onshore flow.
Thu & Fri...
Mid level trough and broad area of low pressure approach the region
from the southwest. Parent low over the eastern lakes gives way to
secondary low pres along the south coast of New England Fri. This
setup will support periods of rain regionwide & cool onshore winds
for eastern MA.
Holiday Weekend...
Rising heights and increasing anticyclonic flow will yield dry and
pleasant weather Saturday. Models then differ on timing of next
upstream trough with ensembles leaning toward Monday and GFS/EC more
toward Sat. Given the time range leaned toward the ensembles.
Temps looks seasonable with highs in the 70s.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday/...
2 pm update...
This afternoon and evening...Moderate confidence, mainly due to
some uncertainty in timing. Cigs dropping to MVFR this
afternoon with scattered SHRA, except numerous SHRA developing
south east MA, RI, and northeast CT. Cigs dropping to IFR
between 21Z and 03Z across much of the area, though lower cigs
may hold off across Cape/Islands and vicinity. Winds SE except E
northeast MA. Minor LLWS possible mainly across the S coast
this evening.
Overnight...Moderate confidence.
IFR/MVFR with low CIGS/fog/SHRA mainly S and E of a line from
HFD-ORH-PSM, meanwhile some improvement is possible N and W of
this line especially during the early morning hours. Otherwise a
damp night. Some S-SW winds gust 20-25 kt mainly Cape/Islands.
Otherwise, winds shift to the NW by sunrise Tue.
Tue...Moderate confidence.
Improvement to VFR most locales during the morning. IFR
conditions in SHRA may linger during Tue across Cape/Islands.
Sea breezes possible on coastlines.
KBOS TAF...High confidence in TAF trends, lower confidence in
exact timing for the lower categories this afternoon and evening.
Sct showers in KBOS vicinity this afternoon, with showers
becoming more likely for this evening.
KBDL TAF...High confidence in TAF trends, lower confidence in
exact timing for the lower categories. Showers in vicinity of
KBDL this afternoon (mainly to the S), becoming more numerous
towards/after 21Z. Additional showers probable this evening.
Outlook /Tuesday Night through Friday/...
Moderate forecast confidence this period.
Tue night...VFR except MVFR possible south coast in risk of showers.
Wed...VFR except period of MVFR showers possible early over
southeast MA.
Thu & Fri...MVFR and/or IFR in periods of rain.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday/...
This afternoon into tonight...High confidence. During this
afternoon and evening, showers will become more numerous,
combining with stronger southerly winds reaching around 25 kt
this evening/tonight. While seas should generally remain at or
below 5 ft, continuing a small craft advisory for these winds
from late this afternoon until the winds shift to the W-NW
early tomorrow morning. These will mainly be for the open
waters, rather than the sheltered bays/sounds. Fog/showers will
reduce visibility mainly late this afternoon through the
overnight.
Tomorrow...High confidence.
Improvement across the waters expected. Winds and seas will
remain below small craft advisory thresholds. Winds will be
shifting from the W, back to the S by late in the day.
Outlook /Tuesday Night through Friday/...
Weak wave of low pres tracks just south of New England Tue night and
Wed morning. Then a stronger low may pass just south of the coast
Fri. Could be a brief burst of WNW winds up to 30 kt Fri night as
storm intensifies over Gulf of Maine Fri night.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 8 PM this evening to 4 AM EDT
Tuesday for ANZ231>234.
Small Craft Advisory until 4 AM EDT Tuesday for ANZ235-237-256.
Small Craft Advisory until 4 AM EDT Tuesday for ANZ250.
Small Craft Advisory until 8 AM EDT Tuesday for ANZ254-255.
&&
SYNOPSIS...Nocera/Doody
NEAR TERM...Nocera/Doody/NMB
SHORT TERM...Doody
LONG TERM...Nocera
AVIATION...Nocera/Doody/NMB
MARINE...Nocera/Doody/NMBHazardous weather outlook, May 22, 4:14 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 414 AM EDT Mon May 22 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-230815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 414 AM EDT Mon May 22 2017 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts except Berkshire County, and Rhode Island. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-230815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 414 AM EDT Mon May 22 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, May 22, 3:29 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Taunton MA 329 PM EDT Mon May 22 2017 MAZ020>024-RIZ006>008-230700- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Washington RI-Newport RI-Block Island RI- Including the cities of Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Narragansett, Westerly, Newport, and New Shoreham 329 PM EDT Mon May 22 2017 ...Heavy Rain and Localized Flooding Possible in Southeast New England Tonight... Rainfall amounts up to 2 inches are expected tonight into Tuesday morning on Cape Cod and the Islands, most of which should fall between 2 am and 8 am Tuesday. This would cause minor flooding of roads that typically flood in heavy rain, and could impact the Tuesday morning commute. Keep in mind there is uncertainty as to where the heavier rain will fall. While we are more confident it will affect Cape Cod and the Islands, it is possible it ends up farther north from Newport to Fall River and New Bedford, or it could end up farther south and stay offshore. Stay tuned to your local TV and radio stations, NOAA Weather Radio, or weather.gov for the latest information. JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:00 AM EDT | Small Craft Advisory | BOX | 25 hr |
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.